Alert archive / Tennessee / Tornado Warnings in 2026
Tornado Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 15, 2026, 9:35 PM CDT for Montgomery County, Tennessee. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2026, 9:35 PM CDT (02:35 UTC)
- Expired
- Mar 15, 2026, 10:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 15 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 9:35 PM CDT | TORNADO | 4 Ne Woodlawn, TN | An EF0 tornado was confirmed by NWS Nashville which began near Ft. Campbell and continued northeast across US HWY 41 and Outlaw Field. The tornado caused minor residential and structural damage and sporadic timber damage. Maximum estimated winds were 75 mph wi |
| Mar 15, 9:36 PM CDT | TSTM WND DMG | 5 Nw Clarksville, TN | Collapsed kiosk structure at Screaming Eagle Car Wash on Ft. Campbell Blvd. Nearby trees down in a neighborhood. At least one tree damaged a home. |
| Mar 15, 9:37 PM CDT | TSTM WND DMG | 6 Nw Clarksville, TN | Several trees down along Jack Miller Blvd near Outlaw Field. |
| Mar 15, 9:38 PM CDT | TSTM WND DMG | 5 Nnw Clarksville, TN | Trees down, houses with roof damage on Tiny Town Rd and Allen Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 8:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 536 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
797
WFUS54 KOHX 160235
TOROHX
TNC125-160300-
/O.NEW.KOHX.TO.W.0001.260316T0235Z-260316T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
935 PM CDT Sun Mar 15 2026
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northern Montgomery County in Middle Tennessee...
* Until 1000 PM CDT.
* At 935 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Oak Grove, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Clarksville around 940 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Woodlawn.
This includes Interstate 24 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3664 8711 3662 8713 3661 8712 3660 8712
3651 8750 3664 8755
TIME...MOT...LOC 0235Z 245DEG 53KT 3660 8744
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/Sizemore1 follow-up statement
963
WWUS54 KOHX 160251
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
951 PM CDT Sun Mar 15 2026
TNC125-160301-
/O.EXP.KOHX.TO.W.0001.000000T0000Z-260316T0300Z/
Montgomery TN-
951 PM CDT Sun Mar 15 2026
...THE TORNADO WARNING FOR NORTHERN MONTGOMERY COUNTY WILL EXPIRE AT
1000 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.
&&
LAT...LON 3664 8711 3662 8713 3661 8712 3660 8712
3651 8750 3664 8755
TIME...MOT...LOC 0251Z 245DEG 53KT 3670 8718
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:58 PM CDT, 2 hours 37 minutes earlier. Its key messages:
- Updated at 653 PM CDT Sun Mar 15 2026
- Non-thunderstorm wind gusts around 45 mph will continue tonight.
- A line of severe storms will move through tonight with potential for widespread damaging winds in excess of 70 mph. There is a medium tornado threat.
- Temperatures will plummet Monday. Light snow showers will be possible, mainly for the Plateau where a light dusting may occur on grassy areas. A hard freeze will occur Monday night.
Area forecast discussion, Mar 15, 6:58 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Nashville TN 658 PM CDT Sun Mar 15 2026 ...New UPDATE... .KEY MESSAGES... Updated at 653 PM CDT Sun Mar 15 2026 - Non-thunderstorm wind gusts around 45 mph will continue tonight. - A line of severe storms will move through tonight with potential for widespread damaging winds in excess of 70 mph. There is a medium tornado threat. - Temperatures will plummet Monday. Light snow showers will be possible, mainly for the Plateau where a light dusting may occur on grassy areas. A hard freeze will occur Monday night. && .UPDATE... Issued at 653 PM CDT Sun Mar 15 2026 Initial look at 00Z upper air data shows cap still in place over Mid TN with very strong winds and strong wind shear. Looking to west, it appears that isolated cells that have been forming out ahead of main line have not really taken off. It appears the cells will congeal into the main line. The timing of this main line is still generally on track with our timing graphic issued early on website and socials, with storms reaching TN river around 8 PM. Otherwise, our messages remain the same with potential for widespread damaging winds. SPC has been very busy this evening, but we would expect a tornado watch for our area coming out shortly after 7 PM CDT. && .UPDATE... Issued at 313 PM CDT Sun Mar 15 2026 As we're nearing the onset of storms, this is a good time to talk about what the near-storm environment looks like. Soundings reveal there is a large capping inversion still holding strong around 750mb and this is good because it's keeping a lid on things and preventing isolated storms from developing. With that being said, we are seeing an increased chance for this cap to potentially break earlier and a few storms develop out ahead of the main line this evening. High-res models are pinging on this happening mostly between the MS and TN Rivers, but do show a few cells trying develop over our western-most counties. Given how strong the cap is right now, the likelihood of this occuring remains low, but we are watching it closely. If discrete cells pop out ahead of the main line, they will carry a higher tornado threat. Dew points are currently running on the low side with most areas in the low to mid 50s. The HRRR still shows a sharp advection of dews near 60 degrees right along the leading edge of the line tonight that will fuel instability, so we will be keeping a close watch on obs to see when moisture starts to increase. Overall, our message remains the same for tonight's storms: damaging straight-line winds potentially in excess of 75 mph are possible as well as tornadoes embedded within the line. For non-thunderstorm winds, the low-level jet will continue to strengthen and will reach speeds up to just over 70 kts this evening out ahead of the main line of storms. This could result in gusts of over 50 mph, so please be sure you've secured any loose outdoor items if you haven't already. && .SHORT TERM... (Rest of today through Monday) Issued at 1033 AM CDT Sun Mar 15 2026 At 15Z, a deep low is centered near the IA/MO/IL confluence with a strong cold front trailing south-southwestward from the surface low, which places it just west of the Ozarks. Very little has changed with the forecast since mid-day yesterday. However, one changed we have noted is that the 10% tornado probability has been pulled farther west, so that now only portions of western Middle Tennessee are included, with the 5% risk area now covering a greater portion of the mid state. Also, there is now a low hail risk over extreme western and southwestern Middle Tennessee. But our overall messaging has not changed. The HRRR continues to develop a line of convection right along the frontal boundary as it comes through Middle Tennessee this evening. Due to a lack of deep instability, there appears to be little chance for any convective development ahead of the cold front/squall line. We expect the initial storms to enter Middle Tennessee between 01-02Z, reach the Nashville Metro Area between 03-04Z, and finally arrive in Crossville around 06Z. The forecast soundings just ahead of the convective line show a "tall, thin" CAPE, with the CAPE gradually eroding as the storms propagate eastward and we find ourselves farther removed from daytime heating. There will be pronounced low-level wind shear across all of Middle Tennessee for the duration. And 700-500 mb lapse rates are consistently 7.0C/km or greater throughout the evening. The lack of a "fatter" CAPE precludes any sort of meaningful hail risk. So that leaves us with a damaging wind and tornado threat owing to the modest instability and high helicities. Fortunately, the severe risk for any single location will be relatively short-lived and confined to the convective line itself. Once the storms have passed, we can expect some lingering showers and a sharp temperature drop. By tomorrow morning, readings across the region will be in the low to mid 30s, and daytime temperatures tomorrow won't even make it to 40 degrees in some areas. This is going to be quite shocking, to say the least. Furthermore, it is becoming increasingly likely that we will experience some sort of light snowfall accumulation on Monday. While most locations will only receive a dusting up to 1/2", some spots on the Cumberland Plateau might actually see 1". At this time, we are not planning any sort of Winter Weather Advisory, but this will be looked at more closely once we have dealt with this evening's severe storms. && .LONG TERM... (Monday Night through next Sunday) Issued at 1033 AM CDT Sun Mar 15 2026 Fortunately, there are no precipitation chances in the forecast beyond Monday, and that takes us through next Sunday night. As far as temperatures go, tomorrow night's lows are going to represent the nadir in this brief but impactful cold snap. We're going to wake up Tuesday morning to readings in the upper teens to low 20s. Once we get past Tuesday morning, though, temperatures will warm up quickly so that we'll get back to our preferred springtime regime by Thursday, and the weather next weekend looks to be positively spectacular. && .AVIATION... (00Z TAFS) Issued at 622 PM CDT Sun Mar 15 2026 Passage of a strong cold front will bring widespread gusty winds over 35KT with enhanced severe gusts along a thunderstorm squall line. Timing of the squall line is based on latest HRRR trends at each terminal. Post frontal winds will be WNW with frequent gusts 25-30KT. Scattered showers and MVFR cigs will follow the front late night with improvement to mainly VFR cigs daytime Monday. Light snow showers will occur at CSV Monday, but cig/vsby impacts will be brief. Other terminals may see brief flurries. && .PRELIMINARY POINT TEMPS/POPS... Nashville 35 41 23 43 / 100 20 0 0 Clarksville 32 39 22 41 / 100 20 10 0 Crossville 32 40 19 35 / 100 50 10 0 Columbia 32 41 22 43 / 100 20 0 0 Cookeville 33 38 22 36 / 100 40 10 0 Jamestown 31 39 19 35 / 100 50 10 0 Lawrenceburg 32 40 23 42 / 100 20 0 0 Murfreesboro 34 41 23 41 / 100 30 0 0 Waverly 31 39 22 41 / 100 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Monday for TNZ005>011-023>034- 056>066-075-077>080-093>095. && UPDATE.......13 SHORT TERM...Rose LONG TERM....Rose AVIATION.....13
In the hours before
Local storm report, Mar 15, 3:50 PM CDT, 5 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
350 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM Non-Tstm Wnd Dmg 3 SE Ethridge 35.28N 87.26W
03/15/2026 Lawrence TN 911 Call Center
Tree down across the road at Overnack Road
and Roysden Drive.
&&Special weather statement, Mar 15, 7:56 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
756 PM CDT Sun Mar 15 2026
TNZ005-160115-
Stewart TN-
756 PM CDT Sun Mar 15 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN STEWART COUNTY
THROUGH 815 PM CDT...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Paris Landing State Park, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3663 8779 3649 8805
3653 8803 3660 8804 3663 8806 3664 8806
3665 8807 3666 8807 3668 8805
TIME...MOT...LOC 0056Z 227DEG 48KT 3655 8805
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Mar 15, 9:03 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
903 PM CDT Sun Mar 15 2026
TNZ024-056-057-160245-
Hickman TN-Humphreys TN-Perry TN-
903 PM CDT Sun Mar 15 2026
...A STRONG THUNDERSTORM WILL IMPACT PERRY...SOUTHERN HUMPHREYS AND
WESTERN HICKMAN COUNTIES THROUGH 945 PM CDT...
At 903 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parsons, or 11 miles northwest of Linden, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Linden, Hurricane Mills, Lobelville, Mousetail Landing State Park,
Pleasantville, Bucksnort, and I-40 Near The Tennessee River.
This includes Interstate 40 between mile markers 136 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.
&&
LAT...LON 3547 8802 3549 8799 3551 8798 3553 8798
3562 8804 3566 8802 3572 8804 3577 8798
3583 8797 3587 8794 3594 8793 3594 8798
3605 8755 3602 8755 3599 8753 3569 8756
3545 8804
TIME...MOT...LOC 0203Z 241DEG 35KT 3569 8802
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
40/SizemoreLocal storm report, Mar 15, 9:15 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
915 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM Tstm Wnd Gst 9 SW Dover 36.41N 87.98W
03/15/2026 M54 MPH Stewart TN Mesonet
&&
RRHLocal storm report, Mar 15, 9:33 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
933 PM CDT Sun Mar 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Tstm Wnd Dmg 1 NNE Dover 36.49N 87.84W
03/15/2026 Stewart TN Amateur Radio
5352 power outages reported across Stewart
County.
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:56 PM CDT | Special Weather Statement | OHX | Stewart | 19 min |
| Mar 15, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 65 min |
| Mar 15, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 46 min |
| Mar 15, 9:03 PM CDT | Special Weather Statement | OHX | Perry | 42 min |
| Mar 15, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 64 min |
| Mar 15, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 67 min |
| Mar 15, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 59 min |
| Mar 15, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys | 66 min |
| Mar 15, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 26 min |
| Mar 15, 10:12 PM CDT | Tornado Warning | OHX | Maury, Williamson | 30 min |
| Mar 15, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Sumner and 2 more | 53 min |
| Mar 15, 10:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Wayne and 1 more | 50 min |
| Mar 15, 10:49 PM CDT | Tornado Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Mar 15, 10:56 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 34 min |
| Mar 15, 10:56 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 31 min |
| Mar 15, 11:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Marshall, Maury and 3 more | 42 min |
| Mar 15, 11:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Rutherford, Smith and 3 more | 52 min |
| Mar 15, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 62 min |
| Mar 15, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 1 more | 40 min |
| Mar 15, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 1 more | 40 min |
| Mar 16, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, DeKalb, Grundy, Van Buren, Warren, White | 57 min |
| Mar 16, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett, Putnam | 56 min |
| Mar 16, 12:38 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 67 min |
| Mar 16, 1:42 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 18 min |
| Mar 16, 10:46 AM CDT | Winter Weather Advisory | OHX | Clay, Coffee, Cumberland, DeKalb, Fentress, Grundy and 7 more | 8 hr |
Nearby
Tornado Warnings in Tennessee, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.